Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 22, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 26, 2008, 6:23 PM CDT for Crosby County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2008, 6:23 PM CDT (23:23 UTC)
- Expired
- Apr 26, 2008, 7:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
County Crosby County, TX
The radar
The Lubbock radar (KLBB), 48 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 6:04 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1802 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 5:37 PM CDT, 46 minutes earlier.
Area forecast discussion, Apr 26, 5:37 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 537 PM CDT SAT APR 26 2008 .UPDATE... HAVE BUMPED UP START TIME OF THE WIND ADVISORY TO 00Z. THE COLD FRONT IS RUNNING SLIGHTLY AHEAD OF SCHEDULE /ALREADY THROUGH DALHART AND DUMAS AS OF 2230Z/...WITH SUSTAINED WINDS OF 25 TO 31 KNOTS IN ITS WAKE. IT APPEARS THE FRONT WILL INITIALLY MOVE INTO OUR EXTREME NORTHWEST ZONES SLIGHTLY AFTER 00Z. OTHERWISE...THE REMAINDER OF THE FORECAST REMAINS IN PLACE. HIGH BASED THUNDERSTORMS CONTINUING TO INCREASE OVER THE NORTHERN SOUTH PLAINS AND SOUTHERN TEXAS PANHANDLE...AND WITH T-TD SPREADS 30-40F COMMON...WILL HAVE TO MONITOR FOR SOME STRONG DOWNDRAFT WINDS WITH THE HEAVIER PRECIPITATION CORES. && .PREV DISCUSSION... /ISSUED 323 PM CDT SAT APR 26 2008/ SHORT TERM... CURRENT VISIBLE SATELLITE IMAGERY SHOWS A CU FIELD INCREASING OVER PORTIONS OF THE SOUTH PLAINS...PARTICULARLY NEAR A WEAK CONVERGENT ZONE/EVOLVING DRYLINE OVER THE EXTREME SOUTHWESTERN PANHANDLE. CURRENT VAPOR IMAGERY CONTINUES TO DEPICT INCREASING ENHANCEMENT OVER THE FOUR CORNERS AND OVERSPREADING THE SOUTHERN PLAINS AS A DEEPENING SHORTWAVE TROUGH EMERGES WITHIN THE BASE OF BROAD SCALE CYCLONICALLY CURVED FLOW. A MODEST SURFACE RECOVERY IS UNDERWAY... WITH STIFF SOUTHERLY WINDS AND NEAR 50 DEGREE F DEWPOINTS ADVECTING NORTHWARD OVER THE SOUTH CENTRAL SOUTH PLAINS...ALTHOUGH DAYTIME MIXING HAS LOWERED DEWPOINTS BY A FEW DEGREES WITHIN THE ZONE OF STRONGEST MOIST ADVECTION. FURTHER NORTH...THE ANTICIPATED FRONTAL BOUNDARY IS NOW RIDGING SOUTHWARD INTO THE OKLAHOMA PANHANDLE. SCATTERED CONVECTION IS STILL EXPECTED TO DEVELOP BY EARLY EVENING IN VICINITY OF THE COLD FRONT/DRYLINE TRIPLE POINT OVER THE PANHANDLE AS FORCING/ASCENT INCREASES IN ADVANCE OF MENTIONED UA WAVE. MODELS ADDITIONALLY INSIST THAT CONVECTIVE INITIATION MAY OCCUR SOUTHWARD ALONG THE DRYLINE...WHERE PROFILES WOULD INITIALLY SUPPORT A FEW ORGANIZED DISCRETE UPDRAFTS/SUPERCELLS. CONVECTION WILL EVOLVE TOWARDS A MCS AS THE FRONT SURGES SOUTHWARD DURING THE EVENING HOURS. GIVEN INITIALLY HIGH LCL/S AND DEEPLY MIXED PBL WITHIN MODEST LOW LEVEL MOISTURE...THE POTENTIAL FOR STRONG STORM SCALE COLD POOLS SHOULD BE HIGH...AND A RATHER PRONOUNCED THREAT FOR DAMAGING WINDS MAY EVOLVE AS STORMS PROPAGATE SOUTH-SOUTHEASTWARD WITH THE BOUNDARY...ESPECIALLY OVER THE SOUTHEASTERN HALF OF THE FA WHERE THE PREFRONTAL AIRMASS WILL CONTINUE TO IMPROVE. GUIDANCE ALSO SUGGEST THAT MSLP GRADIENTS WILL BE VERY STRONG IMMEDIATELY BEHIND THE FROPA. RUC SOLUTIONS DEPICT 50KT BOUNDARY LAYER WINDS OVER THE NORTHWESTERN SOUTH PLAINS THIS EVENING...AND NUMERICAL GUIDANCE SHOWS SUSTAINED NORTH-NORTHEASTERLY WINDS APPROACHING/EXCEEDING WIND ADVISORY LEVELS. A WIND ADVISORY IS BEING ISSUED FOR ANTICIPATED POST FRONTAL/GRADIENT WINDS. SUNDAY WILL START OFF COLD FOR LATE APRIL WITH CONTINUED STRONG NORTHERLY WINDS AND TEMPERATURES IN THE 30S OR LOWER 40S. WINDS WILL DECREASE DURING THE AFTERNOON AS HIGH PRESSURE BEGINS TO SETTLE OVER THE AREA. EXPECT COLD TEMPERATURES AGAIN SUNDAY NIGHT INTO MONDAY MORNING UNDER CLEAR SKIES AND LIGHT WINDS. COULD SEE SOME FREEZING TEMPERATURES IN THE TYPICAL PARTS OF THE SOUTHWEST PANHANDLE AND NORTHWEST SOUTH PLAINS. LONG TERM... FOLLOWING A COLD START MONDAY MORNING...EXPECT A QUICK WARM UP AS THE SURFACE HIGH MOVES EAST AND UPPER FLOW STARTS TO BECOME MORE ZONAL. MOST OF NEXT WEEK LOOKS DRY AND WARM WITH WESTERLY WINDS ALOFT AND SOUTH TO SOUTHWEST WINDS AT THE SURFACE. AVIATION... AN ABRUPT SHIFT TOWARDS MORE INCLEMENT WEATHER IS ANTICIPATED AT BOTH TERMINALS THIS EVENING/TONIGHT. THUNDERSTORM CHANCES WILL INCREASE...AND A NORTHERLY WIND SHIFT WILL BRING SUSTAINED SPEEDS POSSIBLY EXCEEDING 30KT AT KLBB. AN AVIATION WEATHER WARNING MAY BE REQUIRED. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 37 66 33 80 45 / 20 0 0 0 0 TULIA 37 65 35 79 46 / 50 0 0 0 0 PLAINVIEW 41 66 36 79 48 / 60 0 0 0 0 LEVELLAND 41 66 36 81 49 / 50 0 0 0 0 LUBBOCK 44 66 37 81 50 / 70 0 0 0 0 DENVER CITY 46 66 37 81 51 / 50 0 0 0 0 BROWNFIELD 45 66 38 81 51 / 60 0 0 0 0 CHILDRESS 47 68 38 80 51 / 70 10 0 0 0 SPUR 46 66 39 81 52 / 70 10 0 0 0 ASPERMONT 49 68 39 82 54 / 80 20 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 5 AM CDT SUNDAY FOR THE FOLLOWING ZONES: TXZ021>044. && 23
Hazardous weather outlook, Apr 26, 11:37 AM CDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE LUBBOCK TX 1137 AM CDT SAT APR 26 2008 TXZ021>044-271645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1137 AM CDT SAT APR 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE SOUTHERN TEXAS PANHANDLE DURING THE LATE AFTERNOON OR EARLY EVENING HOURS. THIS ACTIVITY WILL THEN SPREAD SOUTHWARD OVER PORTIONS OF THE SOUTH PLAINS AND ROLLING PLAINS THIS EVENING AND OVERNIGHT. SOME OF THESE THUNDERSTORMS WILL LIKELY BE SEVERE. CONDITIONS WILL BE FAVORABLE FOR A FEW SUPERCELL STORMS INITIALLY...WITH AN EVOLUTION TOWARD STORM CLUSTERS OR BOW-SHAPED LINEAR COMPLEXES DURING THE EVENING AND NIGHTTIME HOURS. THE DOMINANT SEVERE WEATHER THREATS ARE EXPECTED TO BE LARGE HAIL AND DAMAGING WINDS...EVEN WITH ANY INITIAL SUPERCELLS THAT MAY FORM. AS THUNDERSTORMS BECOME MORE WIDESPREAD ALONG AN ADVANCING COLD FRONT DURING THE MID TO LATE EVENING...THE POTENTIAL FOR DAMAGING WINDS MAY INCREASE... ESPECIALLY OVER THE EASTERN HALF OF THE SOUTH PLAINS AND THE ROLLING PLAINS EAST OF THE CAPROCK ESCARPMENT. IN ADDITION TO THE POTENTIAL FOR SEVERE THUNDERSTORM ACTIVITY... NORTH TO NORTHEASTERLY WINDS ARE EXPECTED TO BE SUSTAINED AT SPEEDS BETWEEN 25 AND 35 MPH OVER MUCH OF THE OUTLOOK AREA IN THE WAKE A PASSING COLD FRONT. THE STRONGEST WINDS WILL LIKELY OCCUR IN THE HOURS AROUND MIDNIGHT...WHEN SOME WIND GUSTS NEARH 55 MPH WILL BE POSSIBLE. THESE WINDS WILL SUBSIDE BEFORE SUNRISE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A LIGHT FREEZE IS POSSIBLE ACROSS PARTS OF THE WESTERN SOUTH PLAINS AND SOUTHWEST TEXAS PANHANDLE EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN STORM SPOTTER ACTIVATION WILL LIKELY BE REQUESTED LATE THIS AFTERNOON AND TONIGHT. AREA EMERGENCY OFFICIALS SHOULD PREPARE FOR POSSIBLE WEATHER RELATED PUBLIC IMPACTS...INCLUDING THE POTENTIAL FOR DAMAGING WINDS.
In the hours before
Special weather statement, Apr 26, 5:43 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 543 PM CDT SAT APR 26 2008 TXZ024-025-030-031-262345- BRISCOE TX-HALL TX-MOTLEY TX-FLOYD TX- 543 PM CDT SAT APR 26 2008 ...STRONG THUNDERSTORM ACROSS FLOYD...MOTLEY...HALL AND BRISCOE COUNTIES... AT 539 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED STRONG THUNDERSTORMS OVER MUCH OF FLOYD...MOTLEY...HALL AND BRISCOE COUNTIES. THE ACTIVITY WAS MOVING NORTHEAST AROUND 30 MPH. SMALL HAIL AND BRIEF STRONG WINDS GUSTS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THE STRONG PRECIPITATION STORMS. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Apr 26, 6:18 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 618 PM CDT SAT APR 26 2008 TXZ035-036-262345- CROSBY TX-LUBBOCK TX- 618 PM CDT SAT APR 26 2008 ...STRONG THUNDERSTORM ACROSS SOUTHEAST LUBBOCK AND SOUTHWEST CROSBY COUNTIES... AT 614 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTHEAST OF SLATON...MOVING EAST AT 25 MPH. SMALL HAIL AND GUSTY WINDS ARE EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 2:40 PM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 14 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.